Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2014, 1:55 AM EDT for 6 counties in Indiana. It was in force for 50 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 1:55 AM EDT (05:55 UTC)
- Expired
- Jul 1, 2014, 2:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 11 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:00 AM EDT | TSTM WND DMG | Advance, IN | 4 TO 5 INCH DIAMETER TREE LIMB DOWNED ALONG STATE ROUTE 75. |
| Jul 1, 2:03 AM EDT | TSTM WND GST 65 | 2 Sse Danville, IN | 60-70 MPH WINDS JUST SSE OF THE HIGH SCHOOL |
| Jul 1, 2:12 AM EDT | TSTM WND GST 55 | 5 Ne Brownsburg, IN | 50-60 MPH ESTIMATED WIND GUST |
| Jul 1, 2:15 AM EDT | TSTM WND DMG | Avon, IN | A BUILDING DESTROYED ALONG US ROUTE 36 WEST OF RONALD REAGAN PARKWAY. A FEW OTHER STRUCTURES AND BARNS HEAVILY DAMAGED OR DESTROYED ACROSS THE COUNTY. |
| Jul 1, 2:17 AM EDT | TSTM WND DMG | 3 S Advance, IN | POWER POLES DOWN AND LAYING IN ROAD ON STATE ROAD 75 SOUTH OF 500 S BETWEEN ADVANCE AND JAMESTOWN |
| Jul 1, 2:24 AM EDT | TSTM WND DMG | 7 Nw Indianapolis, IN | TREES SNAPPED OR UPROOTED. |
| Jul 1, 2:24 AM EDT | TSTM WND GST 71 | 7 Sw Indianapolis, IN | |
| Jul 1, 2:25 AM EDT | TSTM WND DMG | 4 Sw Indianapolis, IN | SEVERAL TREES AND LIMBS DOWNED NEAR THE INTERSECTION OF KENTUCKY AVENUE AND HOLT ROAD. |
| Jul 1, 2:30 AM EDT | TSTM WND DMG | Broad Ripple, IN | LARGE 60-70 FOOT TALL TREE BLOWN DOWN IN ALLEY NEAR 56TH STREET AND EMERSON AVENUE. THE TREE KNOCKED POWER LINES OUT AS WELL. |
| Jul 1, 2:35 AM EDT | TSTM WND DMG | 3 N Greenwood, IN | TREE UPROOTED NEAR US HWY 31 AND EDGEWOOD AVE. TIME ESTIMATED FROM RADAR. |
| Jul 1, 2:35 AM EDT | TSTM WND DMG | Greenwood, IN | LOTS OF LIMBS AND SMALL TREES DOWNED ALONG FRY ROAD BETWEEN MERIDIAN ST AND US HWY 31. TIME ESTIMATED FROM RADAR. |
| Jul 1, 2:35 AM EDT | TSTM WND DMG | Greenwood, IN | PLATE GLASS WINDOWS BLOWN OUT ON THE SOUTHEAST CORNER OF VALUE CITY FURNITURE. ADDITIONALLY...AWNING ON THE VITAMIN SHOPPE IN FRONT OF VALUE CITY FURNITURE WAS RIPPED OFF OF THE BUILDING. TIME ESTIMATED FROM RADAR. |
| Jul 1, 2:35 AM EDT | TSTM WND DMG | Greenwood, IN | TWO TO THREE FOOT DIAMETER TREE SNAPPED AT ITS BASE IN FRONT OF THE GREENWOOD PARK MALL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3809 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 27.2
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS53 KIND 010555
SVRIND
INC011-063-081-097-107-133-010645-
/O.NEW.KIND.SV.W.0086.140701T0555Z-140701T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 245 AM EDT
* AT 153 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF DANVILLE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...DANVILLE...BROWNSBURG...PLAINFIELD...SPEEDWAY...
BEECH GROVE...SOUTHPORT...LAWRENCE...GREENWOOD...LIZTON...
PITTSBORO...CLAYTON...AVON...EAGLE CREEK RESERVOIR...CLERMONT...
INDIANAPOLIS INT'L AIRPORT...CAMBY...WYNNEDALE...SPRING HILL AND
WILLIAMS CREEK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 90 AND 131.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 64 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 46 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4003 8670 3993 8624 3992 8624 3993 8622
3987 8595 3945 8596 3958 8625 3963 8625
3963 8639 3979 8680
TIME...MOT...LOC 0555Z 294DEG 43KT 3981 8662
HAIL...<.75IN
WIND...60MPH
$$
RYAN2 follow-up statements
013
WWUS53 KIND 010610
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 AM EDT TUE JUL 1 2014
INC107-133-010620-
/O.CAN.KIND.SV.W.0086.000000T0000Z-140701T0645Z/
PUTNAM IN-MONTGOMERY IN-
210 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3993 8624 3992 8624 3993 8622 3987 8595
3945 8596 3958 8625 3963 8625 3963 8639
3973 8665 3996 8653
TIME...MOT...LOC 0610Z 293DEG 43KT 3977 8643
$$
INC011-063-081-097-010645-
/O.CON.KIND.SV.W.0086.000000T0000Z-140701T0645Z/
MARION IN-JOHNSON IN-HENDRICKS IN-BOONE IN-
210 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...HENDRICKS...NORTHERN JOHNSON AND MARION COUNTIES UNTIL 245 AM
EDT...
AT 207 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANVILLE...AND
MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...PLAINFIELD...SPEEDWAY...BEECH GROVE...SOUTHPORT...
LAWRENCE...GREENWOOD...AVON...EAGLE CREEK RESERVOIR...CLERMONT...
INDIANAPOLIS INT'L AIRPORT...CAMBY...WYNNEDALE...SPRING HILL...
WILLIAMS CREEK...MERIDIAN HILLS...CROWS NEST...ROCKY RIPPLE...NORTH
CROWS NEST AND BROAD RIPPLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 89 AND 129.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 64 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3993 8624 3992 8624 3993 8622 3987 8595
3945 8596 3958 8625 3963 8625 3963 8639
3973 8665 3996 8653
TIME...MOT...LOC 0610Z 293DEG 43KT 3977 8643
HAIL...<.75IN
WIND...70MPH
$$
RYAN591
WWUS53 KIND 010626
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 AM EDT TUE JUL 1 2014
INC011-010636-
/O.CAN.KIND.SV.W.0086.000000T0000Z-140701T0645Z/
BOONE IN-
226 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3987 8595 3945 8596 3958 8625 3963 8625
3964 8641 3992 8634 3993 8629 3992 8624
3993 8622
TIME...MOT...LOC 0626Z 293DEG 43KT 3969 8620
$$
INC063-081-097-010645-
/O.CON.KIND.SV.W.0086.000000T0000Z-140701T0645Z/
MARION IN-JOHNSON IN-HENDRICKS IN-
226 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HENDRICKS...NORTHERN JOHNSON AND MARION COUNTIES UNTIL 245 AM EDT...
AT 224 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SPEEDWAY...AND MOVING SOUTHEAST AT 50 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
BEECH GROVE...SOUTHPORT...LAWRENCE...GREENWOOD...HOMECROFT...WARREN
PARK...NEW WHITELAND AND WHITELAND.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 89 AND 128.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 64 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 68 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WEST SIDE OF THE INDIANAPOLIS METRO AREA.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3987 8595 3945 8596 3958 8625 3963 8625
3964 8641 3992 8634 3993 8629 3992 8624
3993 8622
TIME...MOT...LOC 0626Z 293DEG 43KT 3969 8620
HAIL...<.75IN
WIND...80MPH
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:59 AM EDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 12:59 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 AM EDT TUE JUL 1 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 PM EDT MON JUN 30 2014 COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH THE AREA THROUGH WEDNESDAY...CONTINUING THE RECENT ACTIVE PATTERN. HOWEVER...LARGE DOME OF SURFACE HIGH PRESSURE IN THE WAKE OF THIS FRONT WILL BRING A RETURN TO COOLER TEMPERATURES AND DRY WEATHER FOR THE LAST HALF OF THE WEEK AND INTO THE HOLIDAY WEEKEND ACROSS CENTRAL INDIANA. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1201 AM EDT TUE JUL 1 2014 QUICK UPDATE TO INCREASE POPS TO CATEGORICAL IN THE NORTHWEST AND BRING LIKELY POPS AS FAR SOUTH AS I 70 CORRIDOR DURING THE OVERNIGHT. ADDED HEAVY RAIN WORDING WITH LOW LEVEL JET PARALLEL TO THE LINE AND DAMAGING WIND WORDING INTO THE NORTHWESTERN COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 355 PM EDT MON JUN 30 2014 WEAKENING COMPLEX OF STORMS MAY STILL BE OVER THE AREA EARLY TUESDAY WITH THE FRONT TRAILING IT. MAY SEE STORMS REDEVELOPING ACROSS THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA TOMORROW BEFORE THE FRONT MOVES THROUGH THE AREA. WILL EVEN HAVE TO CARRY A SLIGHT CHANCE ACROSS THE SOUTH EARLY TOMORROW NIGHT. SHOULD BE DRY LATE TOMORROW NIGHT INTO EARLY WEDNESDAY...BUT SOME SHOWERS WILL BE POSSIBLE AS THE UPPER TROUGH SWINGS THROUGH WEDNESDAY AFTERNOON WITH SOME SHALLOW INSTABILITY AND STEEP LOW LEVEL LAPSE RATES. HOWEVER...K INDICES ARE LOW ENOUGH THAT THUNDER APPEARS UNLIKELY AND WILL ONLY CARRY SHOWERS. REMAINDER OF THE SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS INTO THE AREA. MOS BLEND NUMBERS APPEARED REASONABLE ON TEMPERATURES BASED ON 850 TEMPS AND LOW LEVEL THICKNESSES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 235 PM EDT MON JUN 30 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION CAN BE ACCEPTED FOR MOST ITEMS. HIGH PRESSURE WILL PROVIDE COOL AND DRY CONDITIONS FOR THE FIRST HALF OF THE LONG TERM. A WARM FRONT AND WEAK UPPER SYSTEM WILL BEGIN TO INFLUENCE THE AREA DURING THE SECOND HALF. 00Z ECMWF IS MUCH FASTER AND MORE AGGRESSIVE IN BRINGING IN RAIN WITH THE FRONT...AS EARLY AS SUNDAY. 12Z GFS IS MUCH DRIER. HOWEVER GFS ENSEMBLES ARE IN BETWEEN. FOR NOW WILL GO DRY ON SUNDAY AND ONLY LOW POPS SUNDAY NIGHT AND MONDAY GIVEN THE HIGH UNCERTAINTY IN TIMING OF RAIN. TEMPERATURES WILL RETURN TO NORMAL BY MONDAY AS THE WARM FRONT MOVES IN. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1258 AM EDT TUE JUL 1 2014 VFR CONDITIONS COULD POSSIBLY DETERIORATE TO MFVR/IFR CONDITIONS IN ANY CONVECTION EARLY THIS MORNING. EVEN THOUGH TIMING AND COVERAGE IS STILL HIGHLY SUSPECT...LEANED AWAY FROM MOST OF THE SHORT TERM GUIDANCE WHICH SHOWS THE CURRENT LINE OVER NRN IL/IN MOVING E/SE JUST WASHING OUT OVER CENTRAL INDIANA. BASED ON LATEST TRENDS THINK THIS LINE WILL EVENTUALLY WORK IT/S WAY ACROSS THE CWA. TIMING IN TAFS WAS BASED ON PROGRESSION OF THE LINE THUS FAR. LATEST THINKING IS THIS WILL MAKE IT/S WAY ACROSS MOST OF THE TAF SITES RANGING FROM 06Z TO THE NORTH...TO 10Z TO THE SOUTH. WINDS TONIGHT SHOULD REMAIN UP ENOUGH TO PREVENT FOG...BUT WILL HAVE TO WATCH CLOSELY. COLD FRONT COULD BRING ADDITIONAL SHOWERS AFTER 12Z TODAY SO WENT VCSH ALL SITES...THEN DRY BY THE AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...CP SHORT TERM...NIELD LONG TERM...50 AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 30, 10:01 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1001 PM EDT MON JUN 30 2014 INZ021-028>031-035>049-051>057-060>065-067>072-011015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1001 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING AND DANGEROUS LIGHTNING. TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST AFTER 100 AM EDT. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES TONIGHT...WITH THE POTENTIAL FOR A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS TO EXPAND INTO THE AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY AS A SERIES OF UPPER LEVEL WAVES AND A STRONG COLD FRONT MOVE THROUGH CENTRAL INDIANA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH COOLER AND MUCH DRIER WEATHER FOR THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 AM EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 1, 12:29 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EDT TUE JUL 1 2014
INZ021-028>031-035-036-043-010515-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-VERMILLION-
WARREN-
1229 AM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...CARROLL...
FOUNTAIN...WESTERN HOWARD...NORTHWESTERN MONTGOMERY...TIPPECANOE...
NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 115 AM EDT...
AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF LOGANSPORT TO OXFORD TO 27 MILES WEST OF FITHIAN...AND MOVING EAST
AT 60 MPH.
THIS LINE OF STORMS HAS HAD A HISTORY OF DAMAGING WINDS THROUGH
NORTHERN ILLINOIS AND NORTHWEST INDIANA.
WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
DELPHI...
WILLIAMSPORT...
COVINGTON...
VEEDERSBURG...
PENCE...
PINE VILLAGE...
RAINSVILLE...
YEOMAN...
BATTLE GROUND...
WEST LEBANON...
STATE LINE CITY...
PURDUE UNIVERSITY...
ATTICA...
CAMDEN...
SHADELAND...
FLORA...
FOSTER...
DAYTON...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR PORTIONS OF THIS AREA UNTIL 4 AM. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
4056 8607 4042 8625 3996 8745 3996 8754
4044 8753 4049 8742 4048 8710 4057 8709
4057 8678 4074 8675
TIME...MOT...LOC 0428Z 279DEG 52KT 4099 8652 4052 8714
4005 8835
RYANSpecial weather statement, Jul 1, 1:06 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 AM EDT TUE JUL 1 2014
INZ021-029>031-035>039-043>045-010545-
BOONE-CARROLL-CLINTON-FOUNTAIN-HAMILTON-HOWARD-MONTGOMERY-PARKE-
PUTNAM-TIPPECANOE-TIPTON-VERMILLION-
106 AM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHERN CARROLL...
BOONE...SOUTHERN FOUNTAIN...NORTHWESTERN HAMILTON...HOWARD...
MONTGOMERY...PARKE...NORTHERN PUTNAM...SOUTHERN TIPPECANOE...TIPTON
AND VERMILLION COUNTIES UNTIL 145 AM EDT...
AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOGANSPORT TO 7
MILES EAST OF LAFAYETTE TO NEWPORT TO 23 MILES WEST OF REDMON...AND
MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STRONGER WIND
GUSTS MAY PRECEDE THE HEAVY RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CRAWFORDSVILLE...
FRANKFORT...
KOKOMO...
NEWPORT...
ROCKVILLE...
LEBANON...
CLINTON...
TIPTON...
ROSSVILLE...
KINGMAN...
WAYNETOWN...
MULBERRY...
LINDEN...
WALLACE...
BURLINGTON...
CLARKS HILL...
ALAMO...
TURKEY RUN STATE PARK...
DANA...
SHADES STATE PARK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4069 8637 4057 8636 4057 8586 4036 8586
3992 8658 3992 8669 3986 8669 3961 8747
3961 8754 3995 8753 4040 8681 4070 8641
TIME...MOT...LOC 0505Z 282DEG 46KT 4067 8628 4038 8668
3994 8734 3969 8822
RYANSpecial weather statement, Jul 1, 1:43 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 AM EDT TUE JUL 1 2014
INZ030-031-037>041-010630-
BOONE-CLINTON-DELAWARE-HAMILTON-HOWARD-MADISON-TIPTON-
143 AM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DELAWARE...
SOUTHEASTERN CLINTON...BOONE...HAMILTON...EASTERN HOWARD...NORTHERN
MADISON AND TIPTON COUNTIES UNTIL 230 AM EDT...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWAYZEE TO 6 MILES
EAST OF CRAWFORDSVILLE...AND MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TIPTON...
LEBANON...
ELWOOD...
ZIONSVILLE...
ALEXANDRIA...
NOBLESVILLE...
KIRKLIN...
WINDFALL...
ADVANCE...
ULEN...
SHERIDAN...
ATLANTA...
ARCADIA...
WHITESTOWN...
MORSE RESERVOIR...
SUMMITVILLE...
CICERO...
ORESTES...
WESTFIELD...
FRANKTON...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4053 8586 4038 8585 4038 8526 3992 8626
3992 8640 4002 8669 4006 8669 4057 8588
TIME...MOT...LOC 0543Z 282DEG 40KT 4053 8578 4002 8674
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:29 AM EDT | Special Weather Statement | IND | Carroll, Fountain, Tippecanoe, Warren | 46 min |
| Jul 1, 1:06 AM EDT | Special Weather Statement | IND | Boone, Clinton, Fountain, Howard, Montgomery, Parke and 2 more | 39 min |
| Jul 1, 1:37 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 23 min |
| Jul 1, 1:43 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Tipton | 47 min |
| Jul 1, 2:14 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 31 min |
| Jul 1, 2:31 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hamilton, Hancock, Henry and 6 more | 59 min |
| Jul 1, 3:07 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Jennings | 38 min |
| Jul 1, 3:29 AM EDT | Special Weather Statement | IND | Decatur | 31 min |
| Jul 1, 5:38 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 37 min |
| Jul 1, 5:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 42 min |
| Jul 1, 6:55 PM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.